How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Owen Your Own Question
Dr. Owen
Dr. Owen, Board Certified Physician
Category: Medical
Satisfied Customers: 55754
Experience:  Board Certified in 2 Specialities & US Medical Graduate
Type Your Medical Question Here...
Dr. Owen is online now
A new question is answered every 9 seconds

Both my OB-GYN and Dermatologist have never seen what I have

Resolved Question:

Both my OB-GYN and Dermatologist have never seen what I have? In 1995 I had a terrible reaction to Predisone. A year ago (to increase my sex drive) my physician wrote a prescription for testostorone 0.5 that was made up at a pharmacy to be applied on my inner thighs twice a week for 3 months. After two to three weeks I noticed that my inner thighs appeared with a "blue bruising look" with no pain. I stopped using the testostorone cream and now over a year later I still have the blue bruising marks which have actually spread a little more down my inner thighs and between my legs?
My dermatologist is calling the pharmacist about the testostorne cream and suggested that we do a biopsy? I am in no pain and don't want to do a biopsy. I am embarrased to wear my swimming suit because down my inner thighs it looks like someone has punched me. I have had an allergic reaction to the testostorone cream is what it looks like? What do you think and how can I make it go away? Thank you
Submitted: 5 years ago.
Category: Medical
Expert:  Dr. Owen replied 5 years ago.
Hello, and I am pleased to help, use of my answers are for educational purposes only.
Can you describe this more - such as texture, size, etc????
And, this has been like this for a year without any change in appearance or size?
Customer: replied 5 years ago.

It is a brusie "looking" discoloration. It starts below my groin area and goes about 3 inches down on the inside of my thighs and has basically stayed the same for over a year now.

Expert:  Dr. Owen replied 5 years ago.
Does it look like any necrotic (or dead tissue), or any roughness?
Customer: replied 5 years ago.
Expert:  Dr. Owen replied 5 years ago.
I would be tempted to say this is not an allergic reaction to the testosterone because if it was an allergic reaction, then it would have disappeared by now.
As for a 'side effect' this is a strong possibility as testerone gets converted to DHT - DiHydroTestosterone which can leave permanent effects - but this is usually problems with hair, but not usually with bruising and this is more than likely a 'coincidence' than an effect from the testosterone.
But, I would recommend a biopsy just to verify what this is specifically as without a biopsy (a very small punch 3mm biopsy) that you will not even see once it heals.
But, as for medications - you can try steroid cream such as lidex or triamcinolone. Also, an immunologic such as Protopic (tacrolimus) might help.
Customer: replied 5 years ago.

So with a biopsy my dermatologist will know exactly how to get rid of this for sure?


I would presume that the lidex, triamcinolone and Protopic are all prescriptions?

Expert:  Dr. Owen replied 5 years ago.
A biopsy will usually tell you with certainty the exact diagnosis as this will be put under the microscope.
Yes, all the medications I put suggested are all prescriptions - I do not believe there is anything over the counter will work.
Customer: replied 5 years ago.

When I accept your answers do I get a print out on my email of what you have suggested to me because I havn't written anything down.


Also, would you rule out that these areas could be pools of dried blood that have formed in the fat pockets of my thighs or possibly these could be some kind of liver spots?

I am not really over weight. 5' 2" and 140 lbs.



Expert:  Dr. Owen replied 5 years ago.
You should be getting email for each answer - but can always come back to this website and go to 'My Questions' and find your questions with my answers.
Unlikely to be liver spots (usually they are brown).
Customer: replied 5 years ago.

You didn't mention anything about the dried blood in my fat cells?

Expert:  Dr. Owen replied 5 years ago.
If this is 'dried' blood - your body would re-absorb this within a matter of days, this would not be sticking around. Think of a hematoma (essentially the same thing) - your body re-absorbs this.
Customer: replied 5 years ago.
Okay thanks. XXXXX ever want to ask you another question how do I go about that?
Expert:  Dr. Owen replied 5 years ago.
Just ask for Dr. Wilson - and this will show on the question bank for us.
take care.
Customer: replied 5 years ago.

Thanks Dr. Wilson.

I am wondering what my dermatologist is going to think when I suggest some of these medications to her? Can you answer that please real quickly?

Expert:  Dr. Owen replied 5 years ago.
I can't answer how another doctor is going to answer or what they think - but you can print this out and give it to your doctor.
Dr. Owen and 6 other Medical Specialists are ready to help you

Related Medical Questions